C-Diff is a bug you don't want - WALB.com, Albany News, Weather, Sports

C-Diff is a bug you don't want

Posted: Updated:

June 2, 2008

Albany --  An intestinal Superbug is turning up more often and is more difficult to fight.

According to the Centers for Disease Control, more than 300,000 people were hospitalized in 2005 for a stomach bug that's sometimes referred to as "C-diff."

It can cause diarrhea that lasts for weeks, and is resistant to some antibiotics.

"We have seen some where we've had to do fancier antibiotics to get rid of it, or repeat and that's probably the biggest thing that's changed. It used to be that we could get rid of everybody with their antibiotic colitis within two weeks. Now, sometimes I have to see them and have them on therapy for six weeks or repeat or whatever," said Infectious Disease Specialist Dr. Craig Smith.

C-Diff often pops up after a person finished a course of antibiotics. If you experience uncontrolled diarrhea after finishing your medicine, contact your doctor.

Feedback: news@walb.com?subject=C-DiffBug-KC-6/2